My grandmother was first prescribed Imipramine at least 15 years ago for urinary incontinence. I do not know the exact dosage, but her urologist had her up to 3 pills a day. She recently ended up in the ER and nearly died, and the reason listed on the paperwork was overmedication. She was instructed to stop taking all meds, except for her blood pressure pills. A few days after this, she started experiencing what appear to be hypomania symptoms. She is talking much more than normal, she stated her thoughts are constantly racing, she is not sleeping much at night, she keeps telling everyone how "clear" her mind is... it's almost like being around a completely different person. It's very scary to see her like this. She has been off the medication for 16 days and is still experiencing the manic-like symptoms.

I'm curious to know if there are any others out there who have experienced this or know someone who has experienced this after stopping Imipramine (sold as Antideprin, Deprimin, Deprinol, Depsonil, Dynaprin, Eupramin, Imipramil, Irmin, Janimine, Melipramin, Surplix, Tofranil). And if so, how long did these symptoms last? I have found a handful of case studies that state patients experienced mania after stopping Imipramine, lasting anywhere from 12-49 days (the longest being 6 months).

She is also experiencing nausea, which is listed as a known symptom when discontinuing this drug.